Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2016, Article ID 7901085, 3 pages
http://dx.doi.org/10.1155/2016/7901085
Case Report

Topiramate-Induced Persistent Eyelid Myokymia

Department of Psychiatry, Shafa Hospital, Guilan University of Medical Sciences, Rasht 4165863795, Iran

Received 19 February 2016; Accepted 4 May 2016

Academic Editor: Jaspreet S. Brar

Copyright © 2016 Mohammadrasoul Khalkhali. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Background. Topiramate (TPM) is a psychotropic drug, which is used mainly as an antiepileptic drug and now over the years is used for a wider range of indications, including migraine prophylaxis and binge eating disorders. Although ocular side effects of Topiramate have been frequently reported, neuroophthalmologic manifestations such as myokymia are rarely reported. Case Presentation. This case report presents a case of a 47-year-old woman who had begun TPM for binge eating problem. She developed unilateral long standing lower eyelid twitching, which progressed to upper eyelid and eyebrow at the same side. The patient was not a smoker or excessive alcohol or caffeine abuser. Increasing the resting time and changing life style made no significant changes in her eyelid twitching. There was no definite evidence by neuroimaging and clinical or laboratory evaluations causing eyelid myokymia. The symptoms resolved with discontinuation of TPM. Conclusion. Although eyelid myokymia is a benign and self-limited condition, it sometimes becomes a source of distress in chronic long standing cases. Physicians should be aware of the neuroophthalmologic side effects of this drug.